MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 30, 2018 that a lighttrail single use 230um laser fiber was used during a lithotripsy procedure in the kidney performed on (b)(6) 2018.According to the complainant, during the procedure the laser fiber was plugged into the laser and inserted through a ureteroscope.After 5 minutes into the procedure, the glass tip of the laser fiber broke off inside the patient's kidney.The surgeon used a nitinol basket to retrieve the glass tip and was successful without and harm to the patient.The procedure was completed with another laser fiber.There were no adverse patients effects as a result of this event.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8187073
Report Number3005099803-2018-62162
Device Sequence Number11137558
Product Code GEX
UDI-Device Identifier08714729939764
UDI-Public08714729939764
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2019
Device Model NumberM0068F64500
Device Catalogue Number69267
Device Lot Number0022562718
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;